Advanced Search
Article Contents
Article Contents

Finite speed of propagation for mixed problems in the $WR$ class

Abstract Related Papers Cited by
  • In this article we are interested in the propagation speed for solutions of hyperbolic boundary value problems in the $WR$ class. Using the Holmgren principle, we show that this speed is finite and we are able to give an explicit expression for the maximal speed. Due to a propagation phenomenon along the boundary that is specific to the $WR$ class, the maximal speed can be larger than the propagation speed for the Cauchy problem. This is consistent with previous examples of the litterature.
    Mathematics Subject Classification: Primary: 35L50.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Benzoni-Gavage, F. Rousset, D. Serre and K. Zumbrun, Generic types and transitions in hyperbolic initial-boundary-value problems, Proc. Roy. Soc. Edinburgh Sect. A, 5 (2002), 1073-1104.doi: 10.1017/S030821050000202X.


    S. Benzoni-Gavage and D. Serre, Multidimensional Hyperbolic Partial Differential Equations, Oxford Mathematical Monographs, Oxford University Press, 2007.


    A. Chazarain and J. Piriou, Caractérisation des problèmes mixtes hyperboliques bien posés differentiables, (French) [Characterization of well-posed mixed hyperbolic mixed problems.], Ann. Inst. Fourier (Grenoble), 22 (1972), 193-237.


    A. Chazarain and J. PiriouIntroduction à la théorie des équations aux dérivées partielles linéaires, (French) [Introduction to the theory of linear partial differential equations.],


    J.-F. Coulombel, Well-posedness of hyperbolic initial boundary value problems, J. Math. Pures Appl., 84 (2005), 786-818.doi: 10.1016/j.matpur.2004.10.005.


    J.-F. Coulombel and O. Guès, Geometric optics expansions with amplification for hyperbolic boundary value problems: linear problems, Ann. Inst. Fourier (Grenoble), 60 (2010), 2183-2233.


    M. Ikawa, Mixed problem for the wave equation with an oblique derivative boundary condition, Osaka J. Math., 7 (1970), 495-525.


    H.-O. Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math., 23 (1970), 277-298.


    G. Métivier, The block structure condition for symmetric hyperbolic systems, Bull. London Math. Soc., 32 (2000), 689-702.doi: 10.1112/S0024609300007517.


    A. Morando and P. Secchi, Regularity of weakly well posed hyperbolic mixed problems with characteristic boundary, J. Hyperbolic Differ. Equ., 8 (2011), 37-99.doi: 10.1142/S021989161100238X.


    J. Rauch, Hyperbolic Partial Differential Equations and Geometric Optics, American Mathematical Society, Providence, RI, 2012.


    M. Sablé-Tougeron, Existence pour un problème de l'élastodynamique Neumann non linéaire en dimension $2$, (French) [Existence for a non-linear elastodynamic Neumann problem in $2$ dimensions], Arch. Rational Mech. Anal., 101 (1988), 261-292.doi: 10.1007/BF00253123.


    T. Shirota, On the propagation speed of hyperbolic operator with mixed boundary conditions, J. Fac. Sci. Hokkaido Univ. Ser. I, 22 (1972), 25-31.

  • 加载中

Article Metrics

HTML views() PDF downloads(60) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint